Top homology of hypergraph matching complexes, p-cycle complexes and Quillen complexes of symmetric groups

John Shareshian, Michelle L Galloway

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

We investigate the representation of a symmetric group Sn on the homology of its Quillen complex at a prime p. For homology groups in small codimension, we derive an explicit formula for this representation in terms of the representations of symmetric groups on homology groups of p-uniform hypergraph matching complexes. We conjecture an explicit formula for the representation of Sn on the top homology group of the corresponding hypergraph matching complex when n ≡ 1 mod p. Our conjecture follows from work of Bouc when p = 2, and we prove the conjecture when p = 3.

Original languageEnglish (US)
Pages (from-to)2253-2271
Number of pages19
JournalJournal of Algebra
Volume322
Issue number7
DOIs
StatePublished - Oct 1 2009

Fingerprint

Homology Groups
Hypergraph
Symmetric group
Homology
Cycle
Explicit Formula
Uniform Hypergraph
Codimension

Keywords

  • Matching complex
  • Quillen complex
  • Symmetric group

ASJC Scopus subject areas

  • Algebra and Number Theory

Cite this

Top homology of hypergraph matching complexes, p-cycle complexes and Quillen complexes of symmetric groups. / Shareshian, John; Galloway, Michelle L.

In: Journal of Algebra, Vol. 322, No. 7, 01.10.2009, p. 2253-2271.

Research output: Contribution to journalArticle

@article{237dc36576a346258a72c75dc6e3baab,
title = "Top homology of hypergraph matching complexes, p-cycle complexes and Quillen complexes of symmetric groups",
abstract = "We investigate the representation of a symmetric group Sn on the homology of its Quillen complex at a prime p. For homology groups in small codimension, we derive an explicit formula for this representation in terms of the representations of symmetric groups on homology groups of p-uniform hypergraph matching complexes. We conjecture an explicit formula for the representation of Sn on the top homology group of the corresponding hypergraph matching complex when n ≡ 1 mod p. Our conjecture follows from work of Bouc when p = 2, and we prove the conjecture when p = 3.",
keywords = "Matching complex, Quillen complex, Symmetric group",
author = "John Shareshian and Galloway, {Michelle L}",
year = "2009",
month = "10",
day = "1",
doi = "10.1016/j.jalgebra.2008.11.042",
language = "English (US)",
volume = "322",
pages = "2253--2271",
journal = "Journal of Algebra",
issn = "0021-8693",
publisher = "Academic Press Inc.",
number = "7",

}

TY - JOUR

T1 - Top homology of hypergraph matching complexes, p-cycle complexes and Quillen complexes of symmetric groups

AU - Shareshian, John

AU - Galloway, Michelle L

PY - 2009/10/1

Y1 - 2009/10/1

N2 - We investigate the representation of a symmetric group Sn on the homology of its Quillen complex at a prime p. For homology groups in small codimension, we derive an explicit formula for this representation in terms of the representations of symmetric groups on homology groups of p-uniform hypergraph matching complexes. We conjecture an explicit formula for the representation of Sn on the top homology group of the corresponding hypergraph matching complex when n ≡ 1 mod p. Our conjecture follows from work of Bouc when p = 2, and we prove the conjecture when p = 3.

AB - We investigate the representation of a symmetric group Sn on the homology of its Quillen complex at a prime p. For homology groups in small codimension, we derive an explicit formula for this representation in terms of the representations of symmetric groups on homology groups of p-uniform hypergraph matching complexes. We conjecture an explicit formula for the representation of Sn on the top homology group of the corresponding hypergraph matching complex when n ≡ 1 mod p. Our conjecture follows from work of Bouc when p = 2, and we prove the conjecture when p = 3.

KW - Matching complex

KW - Quillen complex

KW - Symmetric group

UR - http://www.scopus.com/inward/record.url?scp=68349148210&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=68349148210&partnerID=8YFLogxK

U2 - 10.1016/j.jalgebra.2008.11.042

DO - 10.1016/j.jalgebra.2008.11.042

M3 - Article

AN - SCOPUS:68349148210

VL - 322

SP - 2253

EP - 2271

JO - Journal of Algebra

JF - Journal of Algebra

SN - 0021-8693

IS - 7

ER -